×

zbMATH — the first resource for mathematics

Rigidity of multiparameter actions. (English) Zbl 1155.37301
Summary: We survey some of the recent progress in understanding diagonalizable algebraic actions of multidimensional abelian groups, a subject pioneered by H. Furstenberg [Math. Syst. Theory 1, 1–49 (1967; Zbl 0146.28502)].

MSC:
37A15 General groups of measure-preserving transformations and dynamical systems
28D15 General groups of measure-preserving transformations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] J. Aaronson,An Introduction to Infinite Ergodic Theory, Volume 50 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, 1997. · Zbl 0882.28013
[2] R. L. Adler and B. Weiss,Entropy, a complete metric invariant for automorphisms of the torus, Proceedings of the National Academy of Sciences of the United States of America57 (1967), 1573–1576. · Zbl 0177.08002 · doi:10.1073/pnas.57.6.1573
[3] D. Berend,Multi-invariant sets on tori, Transactions of the American Mathematical Society280 (1983), 509–532. · Zbl 0532.10028 · doi:10.1090/S0002-9947-1983-0716835-6
[4] D. Berend,Minimal sets on tori, Ergodic Theory and Dynamical Systems4 (1984), 499–507. · Zbl 0563.58020
[5] D. Berend,Multi-invariant sets on compact abelian groups, Transactions of the American Mathematical Society286 (1984), 505–535. · Zbl 0523.22004 · doi:10.1090/S0002-9947-1984-0760973-X
[6] J. Bourgain and E. Lindenstrauss,Entropy of quantum limits, Communications in Mathematical Physics233 (2003), 153–171. · Zbl 1018.58019 · doi:10.1007/s00220-002-0770-8
[7] Y. Colin de Verdière,Ergodicité et fonctions propres du laplacien, Communications in Mathematical Physics102 (1985), 497–502. · Zbl 0592.58050 · doi:10.1007/BF01209296
[8] J. W. S. Cassels and H. P. F. Swinnerton-Dyer,On the product of three homogeneous linear forms and the indefinite ternary quadratic forms, Philosophical Transactions of the Royal Society of London, Series A248 (1955), 73–96. · Zbl 0065.27905 · doi:10.1098/rsta.1955.0010
[9] S. G. Dani and G. A. Margulis,Values of quadratic forms at integral points: an elementary approach, L’Enseignement Mathématique (2)36 (1990), 143–174. · Zbl 0833.11026
[10] M. Einsiedler and A. Katok,Invariant measures on G/\(\Gamma\)for split simple Lie groups G, Communications on Pure and Applied Mathematics56 (2003), 1184–1221. Dedicated to the memory of Jürgen K. Moser. · Zbl 1022.22023 · doi:10.1002/cpa.10092
[11] M. Einsiedler, A. Katok and E. Lindenstrauss,Invariant measures and the set of exceptions to Littlewood’s conjecture, Annals of Mathematics, to appear. · Zbl 1109.22004
[12] M. Einsiedler and E. Lindenstrauss,Rigidity properties of Z d -actions on tori and solenoids, Electronic Research Announcements of the American Mathematical Society9 (2003), 99–110. · Zbl 1068.37002 · doi:10.1090/S1079-6762-03-00117-3
[13] J. Feldman,A generalization of a result of R. Lyons about measures on [0, 1), Israel Journal of Mathematics81 (1993), 281–287. · Zbl 0783.28009 · doi:10.1007/BF02764832
[14] H. Furstenberg,Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation, Mathematical Systems Theory1 (1967), 1–49. · Zbl 0146.28502 · doi:10.1007/BF01692494
[15] H. Furstenberg,The unique ergodicity of the horocycle flow, inRecent Advances in Topological Dynamics (Proc. Conf., Yale Univ., New Haven, Conn., 1972; in honor of Gustav Arnold Hedlund), Lecture Notes in Mathematics318, Springer, Berlin, 1973, pp. 95–115.
[16] G. Hedlund,Dynamics of geodesic flows, Bulletin of the American Mathematical Society45 (1939), 241–260. · JFM 65.0793.02 · doi:10.1090/S0002-9904-1939-06945-0
[17] B. Host,Nombres normaux, entropie, translations, Israel Journal of Mathematics91 (1995), 419–428. · Zbl 0839.11030 · doi:10.1007/BF02761660
[18] B. Host,Some results of uniform distribution in the multidimensional torus, Ergodic Theory and Dynamical Systems20 (2000), 439–452. · Zbl 1047.37003 · doi:10.1017/S0143385700000201
[19] W. Hurewicz,Ergodic theorem without invariant measure, Annals of Mathematics (2)45 (1944), 192–206. · Zbl 0063.02944 · doi:10.2307/1969081
[20] D. Jakobson,Equidistribution of cusp forms on PSL2(\(\mathbb{Z}\))\(\backslash\)PSL2(\(\mathbb{R}\)), Annales de l’Institut Fourier (Grenoble)47 (1997), 967–984.
[21] A. S. A. Johnson,Measures on the circle invariant under multiplication by a nonlacunary subsemigroup of the integers, Israel Journal of Mathematics77 (1992), 211–240. · Zbl 0790.28012 · doi:10.1007/BF02808018
[22] A. Johnson and D. J. Rudolph,Convergence under \(\times\) q of \(\times\) p invariant measures on the circle, Advances in Mathematics115 (1995), 117–140. · Zbl 0934.28010 · doi:10.1006/aima.1995.1052
[23] B. Kalinin and A. Katok,Invariant measures for actions of higher rank abelian groups, inSmooth Ergodic Theory and its Applications (Seattle, WA, 1999), Volume 69 of Proceedings of Symposia in Pure Mathematics, American Mathematical Society, Providence, RI, 2001, pp. 593–637. · Zbl 0999.37016
[24] B. Kalinin and A. Katok,Measurable rigidity and disjointness for \(\mathbb{Z}\) k actions by toral automorphisms, Ergodic Theory and Dynamical Systems22 (2002), 507–523. · Zbl 1056.37029
[25] A. Katok, S. Katok and K. Schmidt,Rigidity of measurable structure for \(\mathbb{Z}\) d actions by automorphisms of a torus, Commentarii Mathematici Helvetici77 (2002), 718–745. · Zbl 1035.37005 · doi:10.1007/PL00012439
[26] B. Kalinin and R. Spatzier,Rigidity of the measurable structure for algebraic actions of higher rank abelian groups, arXiv:math.DS/0207137; Ergodic Theory and Dynamical Systems25 (2005), 175–200. · Zbl 1073.37005 · doi:10.1017/S014338570400046X
[27] A. Katok and R. J. Spatzier,Invariant measures for higher-rank hyperbolic abelian actions, Ergodic Theory and Dynamical Systems16 (1996), 751–778. · Zbl 0859.58021 · doi:10.1017/S0143385700009081
[28] A. Katok and R. J. Spatzier,Corrections to: ”Invariant measures for higher-rank hyperbolic abelian actions” [Ergodic Theory and Dynamical Systems 16 (1996), 751–778; MR 97d:58116], Ergodic Theory and Dynamical Systems18 (1998), 503–507. · Zbl 0859.58021 · doi:10.1017/S0143385798110969
[29] D. Kleinbock, N. Shah and A. Starkov,Dynamics of subgroup actions on homogeneous spaces of Lie groups and applications to number theory, inHandbook of Dynamical Systems, Vol. 1A, North-Holland, Amsterdam, 2002, pp. 813–930. · Zbl 1050.22026
[30] R. Kenyon and A. Vershik,Arithmetic construction of sofic partitions of hyperbolic toral automorphisms, Ergodic Theory and Dynamical Systems18 (1998), 357–372. · Zbl 0915.58077 · doi:10.1017/S0143385798100445
[31] E. Lindenstrauss,On quantum unique ergodicity for \(\Gamma\)\(\backslash\)\(\mathbb{H}\) \(\times\) \(\mathbb{H}\), International Mathematics Research Notices17 (2001), 913–933. · Zbl 1093.11034 · doi:10.1155/S1073792801000459
[32] E. Lindenstrauss,p-adic foliation and equidistribution, Israel Journal of Mathematics122 (2001), 29–42. · Zbl 0990.28012 · doi:10.1007/BF02809889
[33] E. Lindenstrauss,Invariant measures and arithmetic quantum unique ergodicity, Annals of Mathematics, to appear. · Zbl 1186.58022
[34] E. Lindenstrauss,Recurrent measures and measure rigidity, inProceeding of the II Workshop on Dynamics and Randomness, Santiago de Chile, Dec. 9–13, 2002 (A. Maass, S. Martinez and J. San Martin, eds.), to appear.
[35] F. Ledrappier and E. Lindenstrauss,On the projections of measures invariant under the geodesic flow, International Mathematics Research Notices9 (2003), 511–526. · Zbl 1018.37003 · doi:10.1155/S1073792803208114
[36] E. Lindenstrauss, D. Meiri and Y. Peres,Entropy of convolutions on the circle, Annals of Mathematics (2)149 (1999),871–904. · Zbl 0940.28015 · doi:10.2307/121075
[37] W. Z. Luo and P. Sarnak,Quantum ergodicity of eigenfunctions on PSL2(\(\mathbb{Z}\))\(\backslash\)\(\mathbb{H}\), Publications Mathématiques de l’Institut des Hautes Études Scientifiques81 (1995), 207–237. · Zbl 0852.11024 · doi:10.1007/BF02699377
[38] E. Lindenstrauss and K. Schmidt,Invariant sets and measures of nonexpansive group automorphisms, Israel Journal of Mathematics144 (2004), 29–60. · Zbl 1076.28014 · doi:10.1007/BF02984405
[39] E. Lindenstrauss and B. Weiss,On sets invariant under the action of the diagonal group, Ergodic Theory and Dynamical Systems21 (2001), 1481–1500. · Zbl 1073.37006 · doi:10.1017/S0143385701001717
[40] R. Lyons,On measures simultaneously 2-and 3-invariant, Israel Journal of Mathematics61 (1988), 219–224. · Zbl 0654.28010 · doi:10.1007/BF02766212
[41] G. A. Margulis,Discrete subgroups and ergodic theory, inNumber Theory, Trace Formulas and Discrete Groups (Oslo, 1987), Academic Press, Boston, MA, 1989, pp. 377–398.
[42] G. A. Margulis,Oppenheim conjecture, inFields Medallists’ Lectures, Volume 5 of World Scientific Series in 20th Century Mathematics, World Scientific Publishing, River Edge, NJ, 1997, pp. 272–327.
[43] G. Margulis,Problems and conjectures in rigidity theory, inMathematics: Frontiers and Perspectives American Mathematical Society, Providence, RI, 2000, pp. 161–174. · Zbl 0952.22005
[44] D. Meiri,Entropy and uniform distribution of orbits in T d , Israel Journal of Mathematics105 (1998), 155–183. · Zbl 0908.11032 · doi:10.1007/BF02780327
[45] D. W. Morris,Ratner’s Theorem on Unipotent Flows, Chicago Lectures in Mathematics, University of Chicago Press, to appear; arXiv:math.DS/0310402. · Zbl 1069.22003
[46] S. Mozes,On closures of orbits and arithmetic of quaternions, Israel Journal of Mathematics86 (1994), 195–209. · Zbl 0812.22007 · doi:10.1007/BF02773677
[47] S. Mozes,Actions of Cartan subgroups, Israel Journal of Mathematics90 (1995), 253–294. · Zbl 0851.22020 · doi:10.1007/BF02783216
[48] D. Meiri and Y. Peres,Bi-invariant sets and measures have integer Hausdorff dimension, Ergodic Theory and Dynamical Systems19 (1999), 523–534. · Zbl 0954.37004 · doi:10.1017/S014338579912100X
[49] G. A. Margulis and G. M. Tomanov,Invariant measures for actions of unipotent groups over local fields on homogeneous spaces, Inventiones Mathematicae116 (1994), 347–392. · Zbl 0816.22004 · doi:10.1007/BF01231565
[50] R. Muchnik,Orbits of zariski dense semigroup of SL(n,\(\mathbb{Z}\)), Ergodic Theory and Dynamical Systems, to appear.
[51] R. Muchnik,Semigroup actions on \(\mathbb{T}^n \) , Geometriae Dedicata, to appear.
[52] D. S. Ornstein and B. Weiss,Entropy and isomorphism theorems for actions of amenable groups, Journal d’Analyse Mathématique48 (1987), 1–141. · Zbl 0637.28015 · doi:10.1007/BF02790325
[53] M. Ratner,Factors of horocycle flows, Ergodic Theory and Dynamical Systems2 (1982), 465–489. · Zbl 0536.58029 · doi:10.1017/S0143385700001723
[54] M. Ratner,Rigidity of horocycle flows, Annals of Mathematics (2)115 (1982), 597–614. · Zbl 0506.58030 · doi:10.2307/2007014
[55] M. Ratner,Horocycle flows, joinings and rigidity of products, Annals of Mathematics (2),118 (1983), 277–313. · Zbl 0556.28020 · doi:10.2307/2007030
[56] M. Ratner,On Raghunathan’s measure conjecture, Annals of Mathematics (2)134 (1991), 545–607. · Zbl 0763.28012 · doi:10.2307/2944357
[57] M. Ratner,Raghunathan’s topological conjecture and distributions of unipotent flows, Duke Mathematical Journal63 (1991), 235–280. · Zbl 0733.22007 · doi:10.1215/S0012-7094-91-06311-8
[58] M. Ratner,Raghunathan’s conjectures for SL(2, \(\mathbb{R}\)), Israel Journal of Mathematics80 (1992), 1–31. · Zbl 0785.22013 · doi:10.1007/BF02808152
[59] M. Rees,Some R 2-anosov flows, unpublished, 1982.
[60] Z. Rudnick and P. Sarnak,The behaviour of eigenstates of arithmetic hyperbolic manifolds, Communications in Mathematical Physics161 (1994), 195–213. · Zbl 0836.58043 · doi:10.1007/BF02099418
[61] D. J. Rudolph,Ergodic behaviour of Sullivan’s geometric measure on a geometrically finite hyperbolic manifold, Ergodic Theory and Dynamical Systems2 (1982), 491–512. · Zbl 0525.58025
[62] D. J. Rudolph, \(\times\)2and \(\times\)3invariant measures and entropy, Ergodic Theory and Dynamical Systems10 (1990), 395–406. · Zbl 0709.28013 · doi:10.1017/S0143385700005629
[63] P. Sarnak,Estimates for Rankin-Selberg L-functions and quantum unique ergodicity, Journal of Functional Analysis184 (2001), 419–453. · Zbl 1006.11022 · doi:10.1006/jfan.2001.3783
[64] K. Schmidt,Dynamical Systems of Algebraic Origin, Volume 128 of Progress in Mathematics, Birkhäuser Verlag, Basel, 1995. · Zbl 0833.28001
[65] K. Schmidt,Algebraic coding of expansive group automorphisms and two-sided beta-shifts, Monatshefte für Mathematik129 (2000), 37–61. · Zbl 1010.37005 · doi:10.1007/s006050050005
[66] K. Schmidt,Algebraic \(\mathbb{Z}\) d -actions, preprint, available for download at http://www.pims.math.ca/publications/distchair/schmidt notes.pdf.
[67] A. Selberg,Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, Journal of the Indian Mathematical Society (N.S.)20 (1956), 47–87. · Zbl 0072.08201
[68] A. I. Šnirel’man,Ergodic properties of eigenfunctions, Uspekhi Matematicheskikh Nauk29(6(180)) (1974), 181–182.
[69] A. Starkov,Orbit closures of toral automorphism group, preprint, 1999.
[70] A. Starkov,Orbit closures of toral automorphism group II, preprint, 2000.
[71] N. A. Sidorov and A. M. Vershik,Bijective coding of automorphisms of a torus, and binary quadratic forms, Uspekhi Matematicheskikh Nauk53(5(323)) (1998), 231–232. · Zbl 0934.37006
[72] L. Silberman and A. Venkatesh,On quantum unique ergodicity for locally symmetric spaces I: a micro local life, preprint, 2004.
[73] G. Tomanov and B. Weiss,closed orbits for action of maximal tori on homogeneous spaces, Duke Mathematical Journal119 (2003), 367–392. · Zbl 1040.22005 · doi:10.1215/S0012-7094-03-11926-2
[74] T. Watson,Rankin triple products and quantum chaos, Ph.D. thesis, Princeton University, 2001.
[75] S. A. Wolpert,The modulus of continuity for \(\Gamma\)0(m)\(\backslash\)\(\mathbb{H}\)semi-classical limits, Communications in Mathematical Physics216 (2001), 313–323. · Zbl 1007.11028 · doi:10.1007/PL00005549
[76] S. Zelditch,Uniform distribution of eigenfunctions on compact hyperbolic surfaces, Duke Mathematical Journal55 (1987), 919–941. · Zbl 0643.58029 · doi:10.1215/S0012-7094-87-05546-3
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.